3 doctors weighed in:

Do histamines (not antihistamine medications) make you drowsy? Antihistamines (no decongestants added) seem to make me more alert when allergies flare

3 doctors weighed in
Dr. Jeffrey Rumbyrt
Internal Medicine - Allergy & Immunology
2 doctors agree

In brief: Yes

Histamine is a substance released during an allergic attack and can cause drowsiness.
Some of the older generation anti-histamine agents (like benedryl) can cause drowsiness because they can pass the "blood brain" barrier and cause a direct effect on thinking. In rare cases in adults, antihistamines can cause agitation.

In brief: Yes

Histamine is a substance released during an allergic attack and can cause drowsiness.
Some of the older generation anti-histamine agents (like benedryl) can cause drowsiness because they can pass the "blood brain" barrier and cause a direct effect on thinking. In rare cases in adults, antihistamines can cause agitation.
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
50 years in practice
56M people helped
Continue
111,000 doctors available